Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 214, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Oct 4, 2021, 5:42 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2021, 5:42 AM PDT (12:42 UTC)
- Expired
- Oct 4, 2021, 12:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
621 WHUS76 KSEW 041242 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 542 AM PDT Mon Oct 4 2021 PZZ150-153-156-170-173-176-041900- /O.NEW.KSEW.SC.Y.0214.211004T1242Z-211004T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 542 AM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Seas 9 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-041900- /O.NEW.KSEW.SC.Y.0214.211004T1242Z-211004T1900Z/ Grays Harbor Bar- 542 AM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Combined seas 9 to 11 ft. Bar conditions mostly rough. * WHERE...Grays Harbor Bar. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
374 WHUS76 KSEW 041619 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 919 AM PDT Mon Oct 4 2021 PZZ150-153-156-170-173-176-041900- /O.CON.KSEW.SC.Y.0214.000000T0000Z-211004T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 919 AM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Seas 7 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-041900- /O.CON.KSEW.SC.Y.0214.000000T0000Z-211004T1900Z/ Grays Harbor Bar- 919 AM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Combined seas 9 to 11 ft subsiding to 7 to 9 ft this afternoon and then subsiding to 5 to 7 feet tonight. Bar conditions mostly rough this morning becoming mostly moderate this afternoon. Maximum ebb currents will occur around 4 PM today and 415 AM Tuesday. * WHERE...Grays Harbor Bar. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 2:23 AM PDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 4, 2:23 AM PDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
223 AM PDT Mon Oct 4 2021
.SYNOPSIS...A cold front will move through Western Washington
Tuesday afternoon. An upper trough will shift over the area
Wednesday. The weather pattern will remain cool and unsettled into
next weekend.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...An upper trough in the
northeast Pacific will move over the Pacific Northwest and weaken
through the middle of the week. The associated cold front will move
through Western Washington Tuesday afternoon. The 00z GFS shows a
1005mb low pressure center crossing 130W this evening in the Oregon
offshore waters and the model takes that low down to about 1002mb
near buoy 89 off Astoria around daybreak Tuesday and into Western
Washington as it fills Tuesday afternoon or evening. If that low
moves ashore similar to that solution Western Washington might get
some blustery weather around Tuesday afternoon or evening. Another
weaker low moves ashore Wednesday afternoon with the upper trough,
but that looks unremarkable--the 00z GFS has that coming in to the
south WA coast late Wed afternoon with pretty modest pressure
gradients that become weak over Wrn WA Wed evening. Rain will spread
through the area on Tuesday with the front and turn to scattered
showers with the upper trough on Wed. 19
.LONG TERM /THURSDAY THROUGH SUNDAY/...The weather in the extended
period is likely to be cool and perhaps showery at times through
Saturday. The 00z GFS and ECMWF have a weakening splitty front that
doesn't really move ashore very convincingly on Friday but both
models show a wetter frontal system arriving Sunday. The CPC 6-10
day outlook continues to show that below normal temps with above
normal precip is a good bet out around next weekend and beyond.
Looking at temps aloft, the cool trough that weakens over the region
on Thursday has temps at 700mb around -9c and 850mb temps around 0c
and the westerlies over the mountains are weak Thu and Fri--so any
snow amounts are likely to be light and spotty at the higher
elevations next week. An upper trough that arrives late next weekend
has cooler air aloft and much better orographics. 19
&&
.AVIATION...Southwest flow aloft today and tonight. Surface high
pressure over the area today. A front will reach the coast
tonight. The air mass will be stable. Areas of low clouds and
patchy fog this morning should break up this afternoon. Low clouds
developing again Tuesday morning as a front moves into the area.
KSEA...Ceilings around 4000 feet this morning. Lower clouds are
possible for a few hours this morning but confidence is not high
and current TAF is probably too pessimistic. High clouds this
afternoon and tonight. Light northerly wind. GS
&&
.MARINE...High pressure today. A frontal system will move through
tonight and Tuesday with small craft advisory strength winds for
most waters. A trailing surface trough or low will push through
the area on Wednesday. High pressure will briefly return on
Thursday. Another weak frontal system will move into the Coastal
Waters on Friday. GS
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT early this morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:11 PM PDT | Small Craft Advisory | SEW | 42 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.